Advanced Search
Article Contents
Article Contents

Explicit estimates on positive supersolutions of nonlinear elliptic equations and applications

The research of the second author was supported in part by NSERC

Abstract Full Text(HTML) Related Papers Cited by
  • In this paper we consider positive supersolutions of the nonlinear elliptic equation

    $ - \Delta u = \rho(x) f(u)|\nabla u|^p, ~~~~ {\rm{ in }}~~~~ \Omega, $

    where $ 0\le p<1 $, $ \Omega $ is an arbitrary domain (bounded or unbounded) in $ {\mathbb{R}}^N $ ($ N\ge 2 $), $ f: [0, a_{f}) \rightarrow {\mathbb{R}}_{+} $ $ (0 < a_{f} \leq +\infty) $ is a non-decreasing continuous function and $ \rho: \Omega \rightarrow \mathbb{R} $ is a positive function. Using the maximum principle we give explicit estimates on positive supersolutions $ u $ at each point $ x\in\Omega $ where $ \nabla u\not\equiv0 $ in a neighborhood of $ x $. As applications, we discuss the dead core set of supersolutions on bounded domains, and also obtain Liouville type results in unbounded domains $ \Omega $ with the property that $ \sup_{x\in\Omega}dist (x, \partial\Omega) = \infty $. In particular when $ \rho(x) = |x|^\beta $ ($ \beta\in {\mathbb{R}} $) and $ f(u) = u^q $ with $ q+p>1 $ then every positive supersolution in an exterior domain is eventually constant if

    $ (N-2)q+p(N-1)< N+\beta. $

    Mathematics Subject Classification: Primary: 35J60; Secondary: 35B53.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] S. AlarconJ. Garcia-Melian and A. Quaas, Liouville type theorems for elliptic equations with gradient terms, Milan J. Math., 81 (2013), 171-185.  doi: 10.1007/s00032-013-0197-z.
    [2] S. AlarconJ. Garcia-Melian and A. Quaas, Nonexistence of positive supersolutions to some nonlinear elliptic problems, J. Math. Pures Appl., 99 (2013), 618-634.  doi: 10.1016/j.matpur.2012.10.001.
    [3] S. AlarconJ. Garcia-Melian and A. Quaas, Existence and non-existence of solutions to elliptic equations with a general convection term, Proc. Roy. Soc. Edinburgh Sect. A, 144 (2014), 225-239.  doi: 10.1017/S030821051200100X.
    [4] S. AlarconJ. Garcia-Melian and A. Quaas, Keller-Osserman type conditions for some elliptic problems with gradient terms, J. Differential Equations, 252 (2012), 886-914.  doi: 10.1016/j.jde.2011.09.033.
    [5] D. ArcoyaC. De CosterL. Jeanjean and K. Tanaka, Continuum of solutions for an elliptic problem with critical growth in the gradient, J. Funct. Anal., 268 (2015), 2298-2335.  doi: 10.1016/j.jfa.2015.01.014.
    [6] S. N. Armstrong and B. Sirakov, Nonexistence of positive supersolutions of elliptic equations via the maximum principle, Comm. Part. Diff. Eqns., 36 (2011), 2011-2047.  doi: 10.1080/03605302.2010.534523.
    [7] S. N. Armstrong and B. Sirakov, Liouville results for fully nonlinear elliptic equations with power growth nonlinearities, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 10 (2011), 711–728, arXiv: 1001.4489. [math.AP].
    [8] H. BerestyckiF. Hamel and N. Nadirashvili, The speed of propagation for KPP type problems Ⅰ. Periodic framework, J. Europ. Math. Soc., 7 (2005), 173-213.  doi: 10.4171/JEMS/26.
    [9] H. Berestycki, F. Hamel and L. Rossi, Liouville type results for semilinear elliptic equations in unbounded domains, Ann. Mat. Pura Appl., (4) 186 (2007), 469–507. doi: 10.1007/s10231-006-0015-0.
    [10] M. F. Bidaut-Veron, M. Garcia-Huidobro and L. Veron, Estimates of solutions of elliptic equations with a source reaction term involving the product of the function and its gradient, available at https://arXiv.org/pdf/1711.11489.pdf
    [11] M. F. Bidaut-Veron, Local and global behavior of solutions of quasilinear equations of EmdenFowler type, Arch. Rat. Mech. Anal., 107 (1989), 293-324.  doi: 10.1007/BF00251552.
    [12] M. F. Bidaut-VeronM. Garcia-Huidobro and L. Veron, Local and global behavior of solutions of quasilinear equations of Emden-Fowler type, Calc. Var. Part. Diff. Equ., 54 (2015), 3471-3515.  doi: 10.1007/s00526-015-0911-5.
    [13] I. Birindelli and F. Demengel, Comparison principle and Liouville type results for singular fully nonlinear operators, Ann. Fac. Sci. Toulouse, 13 (2004), 261-287.  doi: 10.5802/afst.1070.
    [14] M. A. Burgos-PerezJ. Garcia Melian and A. Quaas, Classification of supersolutions and Liouville theorems for some nonlinear elliptic problems, Discrete Contin. Dyn. Syst., 36 (2016), 4703-4721.  doi: 10.3934/dcds.2016004.
    [15] G. Caristi and E. Mitidieri, Nonexistence of positive solutions of quasilinear equations, Adv. Diff. Equ., 2 (1997), 317-359. 
    [16] H. Chen and P. Felmer, On Liouville type theorems for fully nonlinear elliptic equations with gradient term, J. Differential Equations, 255 (2013), 2167-2195.  doi: 10.1016/j.jde.2013.06.009.
    [17] P. FelmerA. Quaas and B. Sirakov, Solvability of nonlinear elliptic equations with gradient terms, J. Diff. Eq., 254 (2013), 4327-4346.  doi: 10.1016/j.jde.2013.03.003.
    [18] R. Filippucci, Nonexistence of positive weak solutions of elliptic inequalities, Nonlinear Anal., 70 (2009), 2903-2916.  doi: 10.1016/j.na.2008.12.018.
    [19] L. Jeanjean and B. Sirakov, Existence and multiplicity for elliptic problems with quadratic growth in the gradient, Comm. Part. Diff. Eq., 38 (2013), 244-264.  doi: 10.1080/03605302.2012.738754.
    [20] L. Rossi, Non-existence of positive solutions of fully nonlinear elliptic bounded domains, Commun. Pure Appl. Anal., 7 (2008), 125-141.  doi: 10.3934/cpaa.2008.7.125.
    [21] J. Serrin and H. Zou, CauchyLiouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta. Math., 189 (2002), 79-142.  doi: 10.1007/BF02392645.
    [22] L. Veron, Local and Global Aspects of Quasilinear Degenerate Elliptic Equations, Quasilinear elliptic singular problems. World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2017. doi: 10.1142/9850.
  • 加载中

Article Metrics

HTML views(1014) PDF downloads(235) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint